Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Optimal Designs for Rational Models

Zhuoqiong He, William J. Studden and Dongchu Sun
The Annals of Statistics
Vol. 24, No. 5 (Oct., 1996), pp. 2128-2147
Stable URL: http://www.jstor.org/stable/2242645
Page Count: 20
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Optimal Designs for Rational Models
Preview not available

Abstract

In this paper, experimental designs for a rational model, Y = P(x)/Q(x) + ε, are investigated, where P(x) = θ0 + θ1 x + ⋯ + θpx p and Q(x) = 1 + θp + 1 x + ⋯ + θp + qxq are polynomials and ε is a random error. Two approaches, Bayesian D-optimal and Bayesian optimal design for extrapolation, are examined. The first criterion maximizes the expected increase in Shannon information provided by the experiment asymptotically, and the second minimizes the asymptotic variance of the maximum likelihood estimator (MLE) of the mean response at an extrapolation point xe. Corresponding locally optimal designs are also discussed. Conditions are derived under which p + q + 1-point design is a locally D-optimal design. The Bayesian D-optimal design is shown to be independent of the parameters in P(x) and to be equally weighted at each support point if the number of support points is the same as the number of parameters in the model. The existence and uniqueness of the locally optimal design for extrapolation are proven. The number of support points for the locally optimal design for extrapolation is exactly p + q + 1. These p + q + 1 design points are proved to be independent of the extrapolation point xe and the parameters in P(x). The corresponding weights are also independent of the parameters in P(x), but depend on xe and are not equal.

Page Thumbnails

  • Thumbnail: Page 
2128
    2128
  • Thumbnail: Page 
2129
    2129
  • Thumbnail: Page 
2130
    2130
  • Thumbnail: Page 
2131
    2131
  • Thumbnail: Page 
2132
    2132
  • Thumbnail: Page 
2133
    2133
  • Thumbnail: Page 
2134
    2134
  • Thumbnail: Page 
2135
    2135
  • Thumbnail: Page 
2136
    2136
  • Thumbnail: Page 
2137
    2137
  • Thumbnail: Page 
2138
    2138
  • Thumbnail: Page 
2139
    2139
  • Thumbnail: Page 
2140
    2140
  • Thumbnail: Page 
2141
    2141
  • Thumbnail: Page 
2142
    2142
  • Thumbnail: Page 
2143
    2143
  • Thumbnail: Page 
2144
    2144
  • Thumbnail: Page 
2145
    2145
  • Thumbnail: Page 
2146
    2146
  • Thumbnail: Page 
2147
    2147